×

zbMATH — the first resource for mathematics

Polynomial and multilinear Hardy-Littlewood inequalities: analytical and numerical approaches. (English) Zbl 1405.46028
Estimates for the constants in the polynomial and the multilinear Hardy-Littlewood inequalities are given. The multilinear inequality states that, given \( 2 \leq m \) and \(1 \leq p \leq \infty \) with \(2m \leq p\), there is a (best possible) constant \(C_{m,p}\geq 1\) such that, for every \(n\) and every \(m\)-linear form \(T\) on \(\ell_p^n\), \[ \Big(\sum_{i_1, \dots,i_m=1 }^\infty |T(e_{i_1}, \dots, e_{i_m})|^{ \frac{2mp}{mp+p-2m}}\Big)^{ \frac{mp+p-2m}{2mp}} \leq C_{m,p} \|T\|\,, \] where \(\|T\|\) stands for the sup norm of \(T\) on the unit ball of \(\ell^n_p\). Moreover, the exponent in the left sum is optimal. Changing the constant \(C_{m,p}\) by some other constant \(D_{m,p}\), a similar inequality holds for \(m\)-homogeneous polynomials \(P\) on \(\ell_p^n\) (instead of multilinear forms \(T\)). In the special case \(p=\infty\), these are the so-called polynomial and multilinear Bohnenblust-Hille inequalities which have recently shown significant applications in many different topics of modern analysis. For many of these applications, good upper and lower estimates for the constants \(C_{m,p}\) and \(D_{m,p}\) are essential, and in this context for the Bohnenblust-Hille inequalities, the breakthroughs came with [A. Defant et al., Ann. Math. (2) 174, No. 1, 485–497 (2011; Zbl 1235.32001)] and [F. Bayart et al., Adv. Math. 264, 726–746 (2014; Zbl 1235.32001)]. In the present article, the authors continue their intensive study of upper and lower estimates for the constants of the polynomial and the multilinear Hardy-Littlewood inequalities, in particular, present some computer-aided estimates.

MSC:
46G25 (Spaces of) multilinear mappings, polynomials
47L22 Ideals of polynomials and of multilinear mappings in operator theory
47H60 Multilinear and polynomial operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] N. A LBUQUERQUE, G. A RA UJO´, D. N ´U NEZ˜-A LARC ON´, D. P ELLEGRINO AND P. R UEDA, Bohnenblust-Hille and Hardy-Littlewood inequalities by blocks, arXiv:1409.6769v6.
[2] G. A RA UJO´, P. J IM ENEZ´-R ODR´IGUEZ, G. A. M U NOZ˜-F ERN ANDEZ´, D. N ´U NEZ˜-A LARC ON´, D. P ELLEGRINO, J. B. S EOANE-S EP ULVEDA AND´D. M. S ERRANO-R ODR´IGUEZ, On the polynomial Hardy-Littlewood inequality, Arch. Math. 104 (2015), no. 3, 259-270.
[3] G. A RA UJO AND´D. P ELLEGRINO, Lower bounds for the constants of the Hardy-Littlewood inequal- ities, Linear Alg. Appl. 463 (2014), 10-15.
[4] G. A RA UJO AND´D. P ELLEGRINO, On the constants of the Bohnenblust-Hille and Hardy-Littlewood inequalities, Bull Braz Math Soc, New Series. 48 (2017), no. 1, 141-169.
[5] G. A RA UJO´, D. P ELLEGRINO AND D. D. P. S ILVA, On the upper bounds for the constants of the Hardy-Littlewood inequality, J. Funct. Anal. 267 (2014), 1878-1888.
[6] R. A RON, D. N ´U NEZ˜-A LARC ON´, D. P ELLEGRINO AND D. M. S ERRANO-R ODR´IGUEZ, Optimal exponents for Hardy-Littlewood inequalities for m -linear operators, Linear Alg. Appl. 531 (2017), 399-422.
[7] R. A RON AND P. R UEDA, Ideals of homogeneous polynomials, Publ. Res. Inst. Math. Sci. 48 (2012), no. 4, 957-969.
[8] F. B AYART, D. P ELLEGRINO AND J. B. S EOANE-S EP ULVEDA´,The Bohr radius of the n -dimensional polydisc is equivalent to(logn)/n , Adv. Math. 264 (2014) 726-746.
[9] H. F. B OHNENBLUST AND E. H ILLE, On the absolute convergence of Dirichlet series, Ann. of Math. 32 (1931), 600-622.
[10] G. B OTELHO AND D. P ELLEGRINO, When every multilinear mapping is multiple summing, Math. Nachr. 282 (2009), 1414-1422.
[11] M. B RAVERMAN, K. M AKARYCHEV, Y. M AKARYCHEV AND A. N AOR, The Grothendieck constant is strictly smaller than Krivine’s bound, Forum Math. Pi 1 (2013), e4, 42 pp.
[12] R. H. B YRD, J. C. G ILBERT,AND J. N OCEDAL, A Trust Region Method Based on Interior Point Techniques for Nonlinear Programming, Mathematical Programming, 89 (2000), no. 1, 149-185.
[13] R. H. B YRD, M. E. H RIBAR,AND J. N OCEDAL, An Interior Point Algorithm for Large-Scale Non- linear Programming, SIAM Journal on Optimization, 9 (1999), no. 4, 877-900.
[14] J. C AMPOS, P. J IM ENEZ´-R ODR´IGUEZ, G. A. M U NOZ˜-F ERN ANDEZ´, D. P ELLEGRINO AND J. B. S EOANE-S EP ULVEDA´, On the real polynomial Bohnenblust-Hille inequality, Lin. Algebra Appl. 465 (2015), 391-400.
[15] W. V. C AVALCANTE, D. N ´U NEZ˜-A LARC ON AND´D. M. P ELLEGRINO, New lower bounds for the constants in the real polynomial Hardy-Littlewood inequality, Numer. Func. Anal. Opt. 37 (2016), no. 8, 927-937.
[16] V. D IMANT AND P. S EVILLA-P ERIS, Summation of coefficients of polynomials onpspaces, Publ. Mat. 60 (2016), 289-310.
[17] D. D INIZ, G. A. M U NOZ˜-F ERN ADEZ´, D. P ELLEGRINO,AND J. B. S EOANE-S EP ULVEDA´, Lower Bounds for the constants in the Bohnenblust-Hille inequality: the case of real scalars, Proc. Amer. Math. Soc. 142 (2014), no. 2, 575-580.
[18] A. G ILAT, MATLAB: An Introduction with Applications, John Wiley & Sons, Inc. Fourth Edition (2011).
[19] G. H ARDY AND J. E. L ITTLEWOOD, Bilinear forms bounded in space[p,q], Quart. J. Math. 5 (1934), 241-254.
[20] J. E. L ITTLEWOOD, On bounded bilinear forms in an infinite number of variables, Quart. J. (Oxford Ser.) 1 (1930), 164-174.
[21] L. M ALIGRANDA AND N. S ABOUROVA, On Clarkson’s inequality in the real case, Math. Nachr. 280 (2007), no. 12, 1363-1375.
[22] M. C. M ATOS, Fully absolutely summing and Hilbert-Schmidt multilinear mappings, Collect. Math. 54 (2003), no. 2, 111-136. · Zbl 1078.46031
[23] A. M ONTANARO, Some applications of hypercontractive inequalities in quantum information theory, J. Math. Phys. 53 (2012).
[24] A. N AOR, O. R EGEV AND V. T HOMAS, Efficient rounding for the noncommutative Grothendieck inequality, Theory Comput. 10 (2014), 257-295.
[25] D. N ´U NEZ˜-A LARC ON´, A note on the polynomial Bohnenblust-Hille inequality, J. Math. Anal. Appl. 407 (2013), no. 1, 179-181. · Zbl 1319.46036
[26] D. N ´U NEZ˜-A LARC ON´, D. P ELLEGRINO AND J. B. S EOANE-S EP ULVEDA´,On the Bohnenblust-Hille inequality and a variant of Littlewood’s 4/3 inequality, J. Funct. Anal. 264 (2013), 326-336.
[27] D. P ELLEGRINO, The optimal constants of the mixed(1,2)-Littlewood inequality, J. Number The ory 160 (2016) 11-18.
[28] D. P ELLEGRINO, J. S ANTOS AND J. B. S EOANE-S EP ULVEDA´, Some techniques on nonlinear anal- ysis and applications, Adv. Math. 229 (2012), no. 2, 1235-1265.
[29] D. P ´EREZ-G ARC´IA, Operadores multilineales absolutamente sumantes, Thesis, Universidad Com plutense de Madrid, 2003.
[30] D. P OPA, Multiple summing operators onpspaces, Studia Math. 225 (2014), no. 1, 9-28.
[31] D. P OPA, Remarks on multiple summing operators on C(Ω)-spaces, Positivity 18 (2014), no. 1, 29- 39.
[32] T. P RACIANO-P EREIRA, On bounded multilinear forms on a class ofpspaces, J. Math. Anal. Appl. 81 (1981), 561-568.
[33] R. A. W ALTZ, J. L. M ORALES, J. N OCEDAL,AND D. O RBAN, An interior algorithm for nonlinear optimization that combines line search and trust region steps, Mathematical Programming, 107 (2006), no. 3, 391-408.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.